Alert archive / New York / Small Craft Advisories in 2014

Small Craft Advisory 24, NWS Buffalo, NY

March 9, 2014

NWS Buffalo, NY issued this small craft advisory at Mar 9, 2014, 1:53 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2014, 1:53 PM EDT (17:53 UTC)
Expired
Mar 10, 2014, 4:27 AM EDT
In force
15 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WHUS71 KBUF 091753
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
153 PM EDT SUN MAR 9 2014

LOZ042-100200-
/O.NEW.KBUF.SC.Y.0024.140309T1753Z-140310T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
153 PM EDT SUN MAR 9 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
006 
WHUS71 KBUF 100048
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
848 PM EDT SUN MAR 9 2014

LOZ042-100900-
/O.CON.KBUF.SC.Y.0024.000000T0000Z-140310T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
848 PM EDT SUN MAR 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
899 
WHUS71 KBUF 100549
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
149 AM EDT MON MAR 10 2014

LOZ042-100900-
/O.CON.KBUF.SC.Y.0024.000000T0000Z-140310T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
149 AM EDT MON MAR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY
THIS MORNING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
352 
WHUS71 KBUF 100827
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
427 AM EDT MON MAR 10 2014

LOZ042-100930-
/O.CAN.KBUF.SC.Y.0024.000000T0000Z-140310T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
427 AM EDT MON MAR 10 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS MORNING.

$$

HITCHCOCK/SMITH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 11:40 AM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 9, 11:40 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1140 AM EDT SUN MAR 9 2014

.SYNOPSIS...
LINGERING FLURRIES WILL TAPER OFF THIS AFTERNOON AS HIGH PRESSURE
RIDGES INTO NEW YORK. TONIGHT A WEAK STORM SYSTEM WILL CROSS EASTERN
LAKE ONTARIO AND BRING SOME LIGHT SNOWFALL ACROSS THE NORTH
COUNTY. TEMPERATURES WILL WARM A BIT ABOVE NORMAL EARLY IN THE NEW
WEEK THEN ANOTHER STORM SYSTEM HAS THE POTENTIAL TO BRING SOME
SNOW MID-WEEK...FOLLOWED BY ANOTHER SHOT OF COLD AIR.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE WILL RIDGE FROM THE OHIO VALLEY INTO OUR REGION
TODAY. THIS WILL BRING SUNNY SKIES TO SOME AREAS...BUT CLOUDS WILL
GRADUALLY EXPAND THIS AFTERNOON AS A WARM FRONTAL BOUNDARY LIFTS
TOWARD OUR REGION. THERE WILL BE SOME LOW CLOUDS AND MOISTURE ACROSS
WESTERN PORTIONS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO
THROUGH EARLY AFTERNOON...PERHAPS PRODUCING SOME FLURRIES.
OTHERWISE...EXPECT HIGHS TODAY TO RANGE FROM THE UPPER 20S TO
LOWER 30S.

FOR TONIGHT...AN AREA OF WARM AIR ADVECTION IN THE MID-LEVELS WILL
DIVE INTO THE NORTH COUNTRY. GIVEN THE LARGE SCALE LIFT...AND
WIDESPREAD MODEL AGREEMENT...HAVE HIGH CONFIDENCE IN LIGHT SNOW
ACROSS JEFFERSON/LEWIS COUNTIES...EXTENDING INTO OSWEGO COUNTIES.
USING A NAM/SREF/RGEM/GFS BLEND FOR QPF...EXPECT 1 TO 3 INCHES IN
THESE AREAS TONIGHT. SOUTH OF THIS...HAVE MUCH LOWER
CONFIDENCE...WITH A MINORITY OF MODEL GUIDANCE (00Z NAM/12Z RGEM AND
SOME MESOSCALE GUIDANCE) FORECASTING QPFS UP TO A QUARTER INCH
SOUTH OF LAKE ONTARIO. THE MAIN SOURCE OF LIFT APPEARS TO BE LOW
LEVEL CONVERGENCE EAST OF LAKE ERIE...BUT SUCH HIGH QPFS SEEM
QUESTIONABLE GIVEN POOR MODEL AGREEMENT AND IS LIKELY DEPENDENT ON
HOW MUCH MOISTURE ADVECTS FROM THE UPPER LAKES. FOR NOW WILL STAY
WITH CHANCE POPS...BUT WILL TAKE A CLOSER LOOK AT THIS FOR THE
NEXT UPDATE.

WITH CLOUD COVER IN PLACE...AND WARM AIR ADVECTION ALOFT...EXPECT
TEMPERATURES TO DROP VERY LITTLE TONIGHT. LOWS SHOULD AVERAGE IN
THE MID 20S.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
MONDAY AND MONDAY NIGHT A WARM FRONT WILL PUSH EAST ACROSS THE
REGION SUPPORTED BY A SERIES OF MID LEVEL SHORTWAVES...EACH OF WHICH
WILL ENHANCE LARGE SCALE ASCENT AND LOW LEVEL FLOW ACROSS THE WARM
FRONTAL BOUNDARY. THE FIRST OF THESE WAVES WILL BE EXITING THE NORTH
COUNTRY DURING THE MORNING...WITH LIGHT SNOW TAPERING OFF DURING THE
MORNING AS LIFT WEAKENS AND DEEP LAYER MOISTURE CONSOLIDATES FARTHER
WEST ACROSS WESTERN NY. THE NEXT MID LEVEL SHORTWAVE AND A STRONGER
PUSH OF LOW LEVEL WARM ADVECTION WILL MOVE ACROSS THE NORTH COUNTRY
LATE MONDAY AFTERNOON AND EVENING...WITH ANOTHER PERIOD OF LIGHT
SNOW. BY THIS TIME THE BOUNDARY LAYER MAY BE WARM ENOUGH TO ALLOW
SOME RAIN TO MIX IN...AT LEAST ACROSS LOWER ELEVATIONS. THERE MAY BE
SOME MINOR SNOW ACCUMULATIONS ACROSS THE NORTH COUNTRY FROM BOTH
WAVES.

OUTSIDE OF THE NORTH COUNTRY PRECIP CHANCES WILL BE A LITTLE LOWER
AND LESS ORGANIZED...WITH MAINLY SCATTERED RAIN AND SNOW SHOWERS
MONDAY AND MONDAY NIGHT. SNOW WILL BE PREDOMINANT MONDAY MORNING AND
AGAIN LATER MONDAY NIGHT WHEN TEMPERATURES ALOFT AND AT THE SURFACE
ARE AT THEIR COOLEST. RAIN WILL DOMINATE MONDAY AFTERNOON AS A BRIEF
PUSH OF WARMER AIR MOVES INTO THE REGION FROM THE OHIO VALLEY. THIS
WILL ALLOW TEMPERATURES TO PUSH INTO THE LOWER TO MID 40S FROM THE
GENESEE VALLEY WESTWARD...WITH MID TO UPPER 30S ACROSS THE NORTH
COUNTRY. PRECIP AMOUNTS WILL BE VERY LIGHT...LESS THAN A TENTH OF AN
INCH TOTAL IN MOST LOCATIONS OUTSIDE OF THE NORTH COUNTRY.

BY TUESDAY THE SURFACE LOW AND MID LEVEL SUPPORT WILL SHIFT INTO THE
CANADIAN MARITIMES...LEAVING LITTLE IN THE WAY OF FORCING ACROSS OUR
REGION. EXPECT MOST AREAS TO BE MAINLY DRY ALTHOUGH THERE MAY STILL
BE A GOOD AMOUNT OF CLOUD COVER. IT WILL REMAIN MILD WITH HIGHS IN
THE LOWER TO MID 40S IN MOST AREAS AND UPPER 30S ACROSS THE NORTH
COUNTRY.

TUESDAY EVENING WILL START OFF DRY...BUT THAT WILL LIKELY CHANGE
OVERNIGHT AS A LEAD SHORTWAVE AND INCREASING FRONTOGENESIS MOVE
ACROSS THE LOWER LAKES AHEAD OF A SIGNIFICANT SYSTEM FOR MIDWEEK.
THIS MAY SPREAD SOME LIGHT SNOW INTO THE AREA AFTER MIDNIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
ALL EYES WILL BE ON THE POTENTIAL SIGNIFICANT SYSTEM FOR THE MIDDLE
OF THE WEEK. LATEST 00Z ECMWF AND GFS ARE STARTING TO CONVERGENCE ON
A MORE SIMILAR SOLUTION...ALTHOUGH THERE REMAINS SOME NOTABLE TIMING
AND TRACK DIFFERENCES. THE ECMWF REMAINS ON THE SLOWER AND MORE
AMPLIFIED EDGE OF THE ENSEMBLE ENVELOPE. THE CANADIAN GEM REMAINS
THE WEAKEST AND FARTHEST SOUTH WITH THIS SYSTEM...ALTHOUGH IT HAS
BEEN TRENDING TOWARDS THE OTHER MODEL GUIDANCE AFTER BEING AN
OUTLIER YESTERDAY. GEFS ENSEMBLE MEMBERS ALL SHOW A SIGNIFICANT
SYSTEM...BUT STILL HAVE A DECENT AMOUNT OF SPREAD IN TIMING...
TRACK...AND INTENSITY SUGGESTING THERE IS STILL SOME UNCERTAINTY
WITH THE OUTCOME OF THIS SYSTEM.

USING A POTENTIAL VORTICITY ANALYSIS ON THE 1.5 PVU SURFACE NEAR THE
TROPOPAUSE...WE CAN TRACE BACK THE ENERGY RESPONSIBLE FOR THIS
SYSTEM. THIS ANALYSIS YIELDS A VERY COMPLEX PATTERN EVOLUTION...WITH
AT LEAST 3 SEPARATE POTENTIAL VORTICITY ANOMALIES MOVING OUT OF THE
GULF OF ALASKA AND ONE FROM FAR NORTHERN CANADA. ALL OF THESE
FEATURES EVENTUALLY COME TOGETHER AND AID IN DEVELOPING THE SYSTEM
IN THE EAST. WITH SUCH A COMPLEX PATTERN EVOLUTION...ONE SHOULD TAKE
CURRENT MODEL RUNS WITH A DEGREE OF SKEPTICISM DESPITE THE
RELATIVELY GOOD AGREEMENT BETWEEN THE GFS AND ECMWF.

TAKING A MODEL CONSENSUS BETWEEN THE GFS...ECMWF...AND GEFS
SOLUTIONS IT APPEARS THE CHANCES FOR ACCUMULATING SNOW CONTINUE TO
INCREASE FOR WEDNESDAY AND WEDNESDAY NIGHT. THE MEAN SURFACE LOW
TRACK IN THIS MODEL BLEND WOULD TAKE A DEEPENING LOW FROM THE LOWER
OHIO VALLEY EARLY WEDNESDAY MORNING TO JUST SOUTH OF LONG ISLAND BY
WEDNESDAY EVENING BEFORE PUSHING TOWARDS NOVA SCOTIA BY THURSDAY
MORNING. SUCH A TRACK IS QUITE FAVORABLE FOR SIGNIFICANT
ACCUMULATING SNOW ACROSS OUR REGION...BUT WITH THE CAVEAT OF
INHERENT UNCERTAINTY AT THIS TIME RANGE. WE WILL CONTINUE TO OUTLINE
THIS POTENTIAL IN THE HWO.

BEHIND THIS SYSTEM A MID LEVEL TROUGH WILL RAPIDLY SHARPEN AS THE
NORTHERN AND SOUTHERN STREAMS FULLY PHASE...AND THE PATTERN ALSO
AMPLIFIES UPSTREAM. THIS WILL DUMP ANOTHER STRONG SHOT OF COLD AIR
INTO THE GREAT LAKES AND NORTHEAST WITH TEMPERATURES PLUMMETING TO
WELL BELOW AVERAGE AGAIN WEDNESDAY NIGHT AND THURSDAY WITH SOME
LIMITED LAKE EFFECT SNOW SHOWERS SOUTH AND SOUTHEAST OF LAKE ONTARIO
IN THE WAKE OF THE STRONG SYSTEM.

THE COLD WILL BE SHORT LIVED AS THE TROUGH REMAINS PROGRESSIVE AND
QUICKLY MOVES OUT OF THE AREA. EXPECT TEMPERATURES TO RECOVER TO
NEAR AVERAGE AGAIN BY FRIDAY. THE NEXT CHANCE OF LIGHT SNOW WILL
ARRIVE LATER FRIDAY NIGHT AND SATURDAY AS A WEAKER MID LEVEL TROUGH
DIGS INTO THE GREAT LAKES AND NORTHEAST.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
AT 15Z...THERE WAS MAINLY VFR CONDITIONS ACROSS THE REGION...WITH
THE EXCEPTION OF AN AREA OF MVFR CIGS IN FAR WESTERN NEW YORK
INCLUDING JHW. THESE CLOUDS WILL GRADUALLY SCATTER AND
LIFT...GIVING WAY TO A BKN-OVC MID LEVEL CLOUD DECK TOWARD SUNSET.

LIGHT SNOW WILL SPREAD INTO THE NORTH COUNTRY THIS
EVENING...LOWERING ART TO IFR OR LOWER. ELSEWHERE...JUST EXPECT
SOME SNOW SHOWERS...WITH INCREASING MOISTURE LIKELY TO LOWER CIGS
TO MVFR. WINDS ALOFT WILL PICK UP...RESULTING IN LLWS WHERE THESE
STRUGGLE TO MIX TO THE SURFACE (JHW/ROC).

OUTLOOK...
MONDAY...MVFR/VFR WITH A CHANCE OF RAIN/SNOW SHOWERS. IFR ACROSS THE
NORTH COUNTRY WITH SNOW SHOWERS LIKELY.
TUESDAY AND WEDNESDAY...MVFR/IFR. SNOW LIKELY.
THURSDAY...VFR/MVFR. A CHANCE OF SNOW SHOWERS.

&&

.MARINE...
A WEAK RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE LOWER LAKES
THROUGH TODAY BEFORE A WARM FRONT SHIFT ACROSS THE AREA TONIGHT.
SOUTHWEST WINDS WILL INCREASE THIS EVENING...RESULTING IN
CONDITIONS MARGINAL TO SCA...ESPECIALLY ACROSS WESTERN LAKE
ONTARIO. WINDS WILL DIMINISH AGAIN ON MONDAY...WITH A MODEST SW
FLOW EXPECTED TO LAST THROUGH MID-WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SMITH
NEAR TERM...APFFEL/SMITH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...APFFEL
MARINE...APFFEL/SMITH
Hazardous weather outlook, Mar 9, 5:09 AM EDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
509 AM EDT SUN MAR 9 2014

NYZ001>008-010>014-019>021-085-100915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
509 AM EDT SUN MAR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SIGNIFICANT SNOWFALL IS POSSIBLE LATE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT. AN AREA OF LOW PRESSURE IS FORECAST TO TRACK FROM
THE LOWER OHIO VALLEY TUESDAY NIGHT TO JUST SOUTH OF LONG ISLAND
BY WEDNESDAY NIGHT. SIGNIFICANT SNOWFALL IS POSSIBLE TO THE NORTH
OF THIS LOW TRACK...INCLUDING MUCH OF WESTERN AND NORTH CENTRAL
NEW YORK.

THERE REMAINS SOME UNCERTAINTY WITH THE TRACK AND INTENSITY OF
THIS SYSTEM. JUST A SMALL CHANGE IN THE FORECAST TRACK MAY RESULT
IN THE HEAVIER SNOW AMOUNTS MISSING OUR REGION. STAY TUNED TO
UPDATED FORECASTS IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-100915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
509 AM EDT SUN MAR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

Nearby

Small Craft Advisories in New York, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.